MAUDE Adverse Event Report: COOK ENDOSCOPY MEMORY II DOUBLE LUMEN EXTRACTION BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL

COOK ENDOSCOPY MEMORY II DOUBLE LUMEN EXTRACTION BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Model Number G24737
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the basket completely extended out of the catheter lumen.The catheter lumen contained brownish fluid.One of the wires on the basket had broken loose from the proximal end of the basket but still attached at the distal end of the basket.A meeting with production leadership was held and the proximal tip of the wire was examined under magnification.It was determined that the wire had not been damaged by the buff process and a sufficient amount of solder was used in the cannula the wire detached from.The basket extended and retracted freely with no sign of resistance, though the wire that detached remained outside of the lumen.No part of the device was missing.No other anomalies were detected.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all memory ii double lumen extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure, the physician used a cook memory ii double lumen extraction basket for removal of bile duct stone(s).The basket was inserted into the endoscope and advanced to the common bile duct.After extracting some small bile duct stones, the user cleaned the basket to remove adhered substance on the basket.Then the user used the basket and extracted bile duct stones twice.He attempted to clean the basket again but he found that one basket wire separated from the joint of the basket wire.Therefore the user used a competitors device instead and the procedure was completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
MEMORY II DOUBLE LUMEN EXTRACTION BASKET
Common Device Name
FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9364905
Report Number1037905-2019-00723
Device Sequence Number2607078
Product Code FFL
UDI-Device Identifier00827002247376
UDI-Public(01)00827002247376(17)220318(10)W4192264
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2022
Device Model NumberG24737
Device Catalogue NumberMB-35-3X6-8
Device Lot NumberW4192264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2019
Initial Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1